MAUDE Adverse Event Report: LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number XL31A
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As neither a lot number nor the involved sample have been made available to the date of this report no investigation could be performed.We have requested the involved device and also the concerned lot number from the initial reporter.Once any further information will become available we will provide a follow up report.
 
Event or Problem Description
On november 25th, 2025 we have been informed about a malfunction involving a monitoring dispersive electrode at an unknown hospital.A monitoring dispersive electrode erbe nessy plate 170 (model xl31a) and an unknown generator had been used.The initial report stated that [translated from german to english language]: "the electrode [monitoring dispersive electrode] malfunctioned.Our customer found the cause.See image.Please analyze the fault." we also have received a picture showing tha the cable ring eyelet of one aluminium area was not riveted and was only held in place by the adhesive foam insulation around the cable connecting area at the top side of the monitoring dispersive electrode.Because of this the cable terminal was so placed that it touched both aluminum areas and thus shorting them.No further details have been disclosed.
 
Event or Problem Description
On november 25th, 2025 we have been informed about a malfunction involving a monitoring dispersive electrode at an unknown hospital.A monitoring dispersive electrode erbe nessy plate 170 (model xl31a) and an unknown generator had been used.The initial report stated that [translated from german to english language]: "the electrode [monitoring dispersive electrode] malfunctioned.Our customer found the cause.See image.Please analyze the fault." we also have received a picture showing tha the cable ring eyelet of one aluminium area was not riveted and was only held in place by the adhesive foam insulation around the cable connecting area at the top side of the monitoring dispersive electrode.Because of this the cable terminal was so placed that it touched both aluminum areas and thus shorting them.We have requested the involved device and also the concerned lot number from the initial reporter and have been informed that "sorry the package was already discarded and so not sure the lot in this case.But according to our purchase data base it could be one of the lots below.Lot: 250606-2401, 250422-2403, 250512-2402, 250627-2404".No further details have been disclosed.
 
Additional Manufacturer Narrative
We are reporting this incident because we distribute prewired dispersive electrodes of comparable design in the us (under k030362).We have requested the involved device and also the concerned lot number from the initial reporter and have been informed that "sorry the package was already discarded and so not sure the lot in this case.But according to our purchase data base it could be one of the lots below.Lot: 250606-2401, 250422-2403, 250512-2402, 250627-2404".The manufacturing and device history records have been reviewed for all of the possible concerned lot numbers have been inspected.For two of the 4 possible conerned lot numbers a machine breakdown time was documented for the riveting machine.It is impossible to verify afterwards whether the reported defect can be traced back to a machine optimization and or machine adjustment of machine settings or a machine repair.A review of the internal deviations revealed that no back-inspection was carried out because no defective parts were discovered during production.Retained samples of the possible concerned lot numbers have been inspected visually.No faults were detected.We have received pictures showing the claimed failure.The visual investigation has shown that one cable ring terminal was not riveted to the aluminium foil in correct postion.The rivet was punched trough the foam and the alumium foil of the connecting tab without fixing the cable ring terminal.The cable ring terminal is located beneth and was only fixed by the stuck of the ahdesive foam cable insulation in place.As the cable ring terminal was located beneth it was touching therefore both aluminium foils.A connection of both split conductive aluminum foils resulted, effectively shorting them out.The connection of both conductive aluminum sides have caused the generator to detect a failure.Based on the generator's cqms (continuous quality management system), we assume that such a fault cannot lead to injury or endangerment of a patient, as the generator does not recognize the electrode as a split electrode.The origin of the defective electrode was caused in the manual cable manufacturing process of leonhard lang.During the subsequent manual assembly of the foam insulation it was not discovered that one cable ring terminal was not correctly riveted to the electrode.Based on the 100% visual inspection before applying the rivet insulation, we consider this a freak escape.We conclude a manufacturing single error problem led to the incident.We consider the investigation closed.

Brand Name
ERBE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
thomas recheis
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key23800458
Report Number8020045-2025-00030
Device Sequence Number7621686
Product Code GEI
UDI-Device Identifier04050147005167
UDI-Public(01)04050147005167
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberXL31A
Device Catalogue NumberNESSY PLATE 170
Device Lot Number250606-2401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown